Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 242, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 25, 2007, 4:19 PM EDT for Crawford County, Pennsylvania. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2007, 4:19 PM EDT (20:19 UTC)
- Expired
- Aug 25, 2007, 5:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 130 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 4:30 PM EDT | TSTM WND DMG | 5 S Meadville, PA | COUPLE OF LARGE LIMBS DOWN. |
| Aug 25, 4:45 PM EDT | TSTM WND DMG | Titusville, PA | ONE TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 252019 SVRCLE PAC039-252115- /O.NEW.KCLE.SV.W.0242.070825T2019Z-070825T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 419 PM EDT SAT AUG 25 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA * UNTIL 515 PM EDT * AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MEADVILLE...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPARTANSBURG AND MEADVILLE LAT...LON 4174 8039 4151 8032 4163 7965 4184 7964 $$ KIELTYKA
1 follow-up statement
000 WWUS51 KCLE 252117 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 516 PM EDT SAT AUG 25 2007 PAC039-252126- /O.EXP.KCLE.SV.W.0242.000000T0000Z-070825T2115Z/ CRAWFORD PA- 516 PM EDT SAT AUG 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA EXPIRES AT 515 PM EDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST OF CRAWFORD COUNTY. LAT...LON 4174 8039 4151 8032 4163 7965 4184 7964 $$ BM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:35 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 25, 3:35 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT SAT AUG 25 2007
.SYNOPSIS...
COLD FRONT WILL CROSS THE AREA THIS EVENING. HIGH PRESSURE FOLLOWS
FOR THE WEEKEND...MOVING EAST OF THE REGION EARLY NEXT WEEK. THE
NEXT COLD FRONT LOOKS TO MOVE THROUGH WED/THU TIME FRAME.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
FRONT NOW THROUGH TOLEDO AND THEY ARE IN THE CLEAR WITH ONLY A FEW
SHOWERS POSSIBLE EARLY THIS EVENING. PARTIAL CLEARING OVERNIGHT.
FRONT WILL BE NEAR CLE BY AROUND 8PM. SEVERE THREAT TONIGHT MAINLY
YNG TO MNN AND POINTS SOUTH OF THAT LINE...MAINLY FOR DAMAGING
WINDS. MOST OF THIS IS DIURNALLY ENHANCED AND WILL BE ISOLATED TO
THE EVENING HOURS. ALTHOUGH FORECAST WORDS MOSTLY
CLOUDY...PARTIAL CLEARING TO TAKE PLACE OVERNIGHT. FOG SHOULD BE
UNDER CONTROL AS DEW POINTS WILL BE ON THE WAY DOWN AFTER THE FRONT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
HIGH PRESSURE AND COOLER TEMPERATURES BUILD INTO THE AREA WITH
GENERALLY PARTLY CLOUDY SKIES AND FAIR WEATHER EXPECTED ACROSS THE
AREA SUNDAY. TREND CONTINUES INTO SUNDAY NIGHT WITH COOLER
NIGHT TIME LOWS. HIGH WILL MOVE EAST MONDAY INTO TUE AND LIGHT
SOUTHERLY FLOW WILL RETURN.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
RIDGE OVER SOUTHEAST U.S. BEGINS TO RETROGRADE AND ESTABLISH
ITSELF ACROSS THE WEST LEAVING AN EASTERN U.S. TROUGH FOR THE
WED-SAT TIME PERIOD. A COLD FRONT HAS BEEN SPED UP...UPWARDS OF A
DAY OR SO PER HPC GUID AND NOW LOOKS TO MOVE THROUGH WED. THIS
GOES ALONG WITH GFS ENSEMBLE MEAN...WHILE OP GFS AND ECMWF ARE A
BIT SLOWER. THEREFORE DRUG THE CHC POPS OUT A BIT INTO WED NIGHT.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
COLD FRONT PUSHING INTO NORTHWEST OHIO WITH SOME MVFR AND IFR
CEILINGS BEHIND IT. AHEAD OF THE FRONT SOME CONVECTION TRYING TO
DEVELOP AS THE AIRMASS HITS THE CONVECTIVE TEMPERATURE. THE
THUNDER THREAT SHOULD BE GONE QUICKLY BY LATE THIS AFTERNOON.
CLOUDS WILL TRY TO DECREASE AFTER FROPA WITH VFR RETURNING. SOME
MVFR BR COULD OCCUR OVERNIGHT WITH THE AIRMASS SLOW TO DRY OUT AND
THEN WITH PLENTY OF MOISTURE AROUND SOME CUMULUS CLOUDS FOR SUNDAY.
OUTLOOK...HIGH PRESSURE CONTINUES TO BUILD IN SUNDAY AND THE NEXT
THREAT WILL BE TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT MOVES
THROUGH. NON MVFR CONDITIONS IN THE THUNDER.
&&
.MARINE...
COLD FRONT MOVING SOUTH OF THE LAKE WITH SOME INCREASE IN WINDS AS
PER THE MODELS. THE WINDS WILL DECREASE OVERNIGHT. THE THUNDER
SHOULD REMAIN SOUTH OF THE LAKE. NORTHERLY FLOW SUNDAY AND MONDAY
WITH HIGH PRESSURE IN CONTROL. WILL HAVE TO MONITOR RISK OF RIP
CURRENTS FOR SUNDAY AND MONDAY. SOUTHWEST FLOW DEVELOP TUESDAY
AHEAD OF THE FRONT AND THEN NORTHWEST AND DECREASING AFTER FROPA
WEDNESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ146>149.
&&
SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...OUDEMAN
AVIATION...KIELTYKA
MARINE...KIELTYKAHazardous weather outlook, Aug 25, 5:48 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 548 AM EDT SAT AUG 25 2007 LEZ142>149-162>169-OHZ010>014-020>023-027>033-036>038-047-089- PAZ001>003-261000- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LORAIN-CUYAHOGA-LAKE- GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES- KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 548 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AS A COLD FRONT MOVES THROUGH THE AREA. THE MAIN THREAT WOULD BE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>009-017>019-261000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON- 548 AM EDT SAT AUG 25 2007 ...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH SHOWERS WILL CONTINUE TO MOVE ACROSS NORTHWEST OHIO TODAY. SOME OF THE SHOWERS COULD PRODUCE LOCALLY HEAVY DOWNPOURS. THE SATURATED GROUND WILL CAUSE RUNOFF OF ANY ADDITIONAL RAINFALL AND COULD CAUSE MORE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.